Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 319, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 7, 2011, 7:41 PM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 7:41 PM CDT (00:41 UTC)
- Expired
- Oct 7, 2011, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 7:45 PM CDT | TSTM WND GST 58 | Holdrege Airport, NE | MEASURED BY AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 6:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS53 KGID 080041
SVRGID
NEC019-099-137-080130-
/O.NEW.KGID.SV.W.0319.111008T0041Z-111008T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOOMIS...OR NEAR HOLDREGE...AND MOVING NORTHEAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
KEARNEY...FUNK...ELM CREEK...ODESSA...AMHERST...RIVERDALE AND
PLEASANTON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
4101 9909 4066 9898 4035 9933 4035 9950
4036 9959
TIME...MOT...LOC 0041Z 222DEG 43KT 4049 9940
WIND...HAIL 60MPH 1.50IN
$$
KING3 follow-up statements
085
WWUS53 KGID 080050
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT FRI OCT 7 2011
NEC019-099-137-080130-
/O.CON.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
750 PM CDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
NORTHWESTERN KEARNEY AND WESTERN BUFFALO COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLDREGE...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...ELM CREEK...ODESSA...AMHERST...RIVERDALE AND PLEASANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
4101 9909 4066 9898 4035 9933 4035 9950
4036 9959
TIME...MOT...LOC 0050Z 222DEG 43KT 4053 9932
WIND...HAIL 60MPH 1.00IN
$$
KING468
WWUS53 KGID 080121
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT FRI OCT 7 2011
NEC019-099-137-080130-
/O.CON.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
821 PM CDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
NORTHWESTERN KEARNEY AND WESTERN BUFFALO COUNTIES UNTIL 830 PM CDT...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOOMIS TO RIVERDALE...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ODESSA...RIVERDALE...ELM CREEK...AMHERST AND PLEASANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
4101 9909 4066 9898 4035 9933 4035 9950
4036 9959
TIME...MOT...LOC 0121Z 222DEG 43KT 4051 9945 4079 9907
WIND...HAIL 60MPH 1.00IN
$$
FAY749
WWUS53 KGID 080128
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT FRI OCT 7 2011
NEC019-099-137-080139-
/O.EXP.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
828 PM CDT FRI OCT 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR PHELPS...NORTHWESTERN KEARNEY
AND WESTERN BUFFALO COUNTIES WILL EXPIRE AT 830 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
4101 9909 4066 9898 4035 9933 4035 9950
4036 9959
TIME...MOT...LOC 0129Z 222DEG 43KT 4058 9936 4086 9898
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:42 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 7, 6:42 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 642 PM CDT FRI OCT 7 2011 .AVIATION...00Z TAF. AN ACTIVE WEATHER PERIOD IS EXPECTED WITH SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL LOCATION ALREADY. WILL CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS...BUT IT APPEARS THAT THE MAIN AREA OF RAIN SHOULD PUSH BACK TO THE NORTHWEST FOR A WHILE TONIGHT BEFORE RETURNING TO THE SOUTHEAST ON SATURDAY. WILL CARRY CATEGORICAL RAIN CHANCES AFTER 16Z WITH SEVERAL MODEL SOLUTIONS SUGGESTING SATURDAY COULD BE A WET DAY. CEILINGS WILL START AT VFR...BUT THEY WILL GRADUALLY DROP INTO AT LEAST MVFR LEVELS AS THE RAIN APPROACHES. THERE IS SOME CHANCE CONDITIONS COULD DROP TO IFR LEVELS...BUT WAS NOT YET CONFIDENT ENOUGH IN THAT TO CARRY IT IN THE FORECAST. && .PREV DISCUSSION... /ISSUED 354 PM CDT FRI OCT 7 2011/ SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF LOCALLY HEAVY RAINFALL. AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW. ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS. THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO BORDER...FOCUSING CONVECTION FARTHER WEST. AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS ESPECIALLY ACROSS THE SOUTHEAST 1/2. FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH. ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO. BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT- LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST. IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THE MAIN CONCERN WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE 07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED IN THE HAZARDOUS WEATHER OUTLOOK. THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY NIGHT. ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK HITTER. AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK. THAT WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND. REGARDING TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT WILL COVER THE REGION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ006-007-018-019. &&
Hazardous weather outlook, Oct 7, 7:15 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 715 PM CDT FRI OCT 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 715 PM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THIS EVENING...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY NORTHWEST OF A LINE FROM FRANKLIN TO HASTINGS TO YORK NEBRASKA. THUNDERSTORMS WILL DEVELOP WITHIN A SOUTHWEST TO NORTHEAST CORRIDOR...BUT WILL EXPAND IN COVERAGE PRIMARILY FARTHER NORTHWEST WITH TIME. THE MAIN HAZARDS FROM SEVERE THUNDERSTORMS WILL BE ISOLATED TORNADOES...DAMAGING WINDS UP TO AROUND 70 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH AND HAIL TO AROUND PENNY SIZE. IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE AREA...POTENTIALLY IN EXCESS OF 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF THE OUTLOOK AREA FROM THIS AFTERNOON INTO THE LATE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Local storm report, Oct 7, 6:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 6 NW GIBBON 40.81N 98.93W
10/07/2011 M0.88 INCH BUFFALO NE TRAINED SPOTTER
DRIFTS OF HAIL STILL ON GROUND 30 MINUTES AFTER PASSAGE
OF STORM. TIME ESTIMATED FROM RADAR.
&&
GUERREROSpecial weather statement, Oct 7, 6:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT FRI OCT 7 2011
NEZ046-047-060-061-072>074-082-083-080030-
BUFFALO NE-DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-HOWARD NE-KEARNEY
NE-PHELPS NE-SHERMAN NE-
646 PM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN...PHELPS...
NORTHWESTERN KEARNEY...SOUTHWESTERN HOWARD...WESTERN HARLAN...EASTERN
GOSPER...FURNAS...EASTERN DAWSON AND BUFFALO COUNTIES UNTIL 730 PM
CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BROKEN LINE OF STRONG THUNDERSTORMS GENERALLY ALONG A LINE FROM NEAR
BEAVER CITY...TO HOLDREGE...TO RAVENNA...WITH INDIVIDUAL CELLS
WITHIN THE LINE MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH SOME OF THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KEARNEY...
OVERTON...
ELM CREEK...
ODESSA...
RIVERDALE...
AMHERST...
MILLER...
PLEASANTON...
POOLE...
HAZARD...
RAVENNA...
LITCHFIELD...
ROCKVILLE...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 242 AND 274.
SOME OF THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY IN LOCALIZED AREAS. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4105 9941 4105 9922 4117 9921 4117 9865
4000 9958 4000 10020 4005 10020
TIME...MOT...LOC 2344Z 206DEG 37KT 4052 9937
PFANNKUCHSpecial weather statement, Oct 7, 6:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT FRI OCT 7 2011
NEZ040-041-047-048-080045-
GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-
659 PM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NANCE...NORTHWESTERN
MERRICK...HOWARD AND EASTERN GREELEY COUNTIES UNTIL 745 PM CDT...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS GENERALLY ALONG A LINE FROM NEAR
DANNEBROG...TO ST. PAUL...TO WOLBACH...WITH INDIVIDIUAL STORMS
MOVING NORTHEAST AROUND 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH SOME OF THESE STORMS...ALONG WITH LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PALMER...
CUSHING...
WOLBACH...
BELGRADE...
SPALDING...
SOME OF THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9828 4149 9828 4149 9811 4150 9810
4150 9805 4151 9804 4152 9798 4104 9825
4105 9871 4174 9845 4175 9829
TIME...MOT...LOC 2357Z 209DEG 35KT 4126 9839
PFANNKUCHLocal storm report, Oct 7, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL DANNEBROG 41.12N 98.55W
10/07/2011 E1.00 INCH HOWARD NE PUBLIC
DELAYED REPORT OF QUARTER SIZE HAIL.
&&
PFANNKUCHLocal storm report, Oct 7, 7:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN DANNEBROG 41.12N 98.55W
10/07/2011 M2.00 INCH HOWARD NE PUBLIC
2 INCHES OF RAIN SO FAR FROM STORMS DURING LAST FEW HOURS
&&
PFANNKUCHLocal storm report, Oct 7, 7:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ATLANTA 40.37N 99.47W
10/07/2011 E1.75 INCH PHELPS NE TRAINED SPOTTER
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 40 min |
| Oct 7, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 29 min |
| Oct 7, 7:53 PM CDT | Tornado Warning | GID | Buffalo, Kearney, Phelps | 37 min |
| Oct 7, 8:35 PM CDT | Special Weather Statement | GID | Buffalo, Phelps | 25 min |
| Oct 7, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 32 min |
| Oct 7, 8:49 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper, Harlan, Phelps | 6 hr |
| Oct 7, 9:07 PM CDT | Special Weather Statement | GID | Valley | 23 min |
| Oct 7, 9:15 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Oct 7, 9:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 44 min |
| Oct 7, 9:47 PM CDT | Areal Flood Advisory | GID | Buffalo, Phelps | 6 hr |
| Oct 7, 10:31 PM CDT | Special Weather Statement | GID | Howard | 29 min |
| Oct 7, 10:48 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| Oct 7, 11:21 PM CDT | Special Weather Statement | GID | Harlan | 24 min |
| Oct 7, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 31 min |
| Oct 8, 12:24 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney, Phelps | 36 min |
| Oct 8, 1:05 AM CDT | Special Weather Statement | GID | Adams, Hall | 25 min |
| Oct 8, 3:44 AM CDT | Special Weather Statement | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.